Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Chemotherapy and CD4 Counts
Oct 13, 2010

I recently have had 4 sessions of chemotherapy. 2 were chemoembolization and the other 2 where the chemo drips via IV where I was in the hospital for a week each time. I have another session on chemoembolization this week. When I went to see my HIV doctor, my labs showed that my viral load increased due to the chemotherapy. My question is, will my viral load count go back to its' normal status and keep me undetectable? I'm in good health, undetectable, athletic, don't drink, don't smoke, but I'm oh so close to being put on the liver transplant list for my HBV Coinfection and want to make sure I won't have any problems.

Your help and input would be greatly appreciated.

Thanks Lawrence

Response from Dr. Frascino

Hello Lawrence,

Whenever the HIV plasma viral load increases (viral replication increases), there is a risk of developing resistance to certain antiretrovirals. Hopefully off chemo your viral load will once again plummet to undetectable levels. If not, your HIV physician should run a resistance test (phenotype/genotype) to help ascertain if you have developed resistance to any of your mediations. If so, a switch in drugs would be warranted.

Good luck!

Dr. Bob



Previous
Should I raise the white flag?
Next
Brief Exposure from a Condom Break

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement